Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 88, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 4, 2021, 3:46 PM EDT. It took effect at Nov 5, 2021, 9:00 AM EDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2021, 3:46 PM EDT (19:46 UTC)
- In effect from
- Nov 5, 2021, 9:00 AM EDT
- Expired
- Nov 7, 2021, 7:00 AM EST
- In force
- 47 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
676 WHUS73 KGRR 041946 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 346 PM EDT Thu Nov 4 2021 LMZ845>849-050400- /O.NEW.KGRR.SC.Y.0088.211105T1300Z-211107T1200Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 346 PM EDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM EDT FRIDAY TO 7 AM EST SUNDAY... * WHAT...Southwest winds to 30 knots and waves 5 to 9 feet expected. Highest waves Friday night and north of Holland. * WHERE...South Haven to Manistee. * WHEN...From 9 AM EDT Friday to 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
11 follow-up statements
674 WHUS73 KGRR 050148 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 948 PM EDT Thu Nov 4 2021 LMZ845>849-051000- /O.CON.KGRR.SC.Y.0088.211105T1300Z-211107T1200Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 948 PM EDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM EDT FRIDAY TO 7 AM EST SUNDAY... * WHAT...Southwest winds to 30 knots and waves 5 to 9 feet expected. Highest waves Friday night and north of Holland. * WHERE...South Haven to Manistee. * WHEN...From 9 AM EDT Friday to 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
035 WHUS73 KGRR 050750 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 350 AM EDT Fri Nov 5 2021 LMZ845>849-051600- /O.CON.KGRR.SC.Y.0088.211105T1300Z-211107T1200Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 350 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM EDT THIS MORNING TO 7 AM EST SUNDAY... * WHAT...Southwest winds to 30 knots and waves 5 to 9 feet expected. Highest waves Friday night and north of Holland. * WHERE...South Haven to Manistee. * WHEN...From 9 AM EDT Friday to 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
504 WHUS73 KGRR 051511 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1111 AM EDT Fri Nov 5 2021 LMZ845>849-052315- /O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1111 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds to 30 knots and waves 5 to 9 feet. Highest waves tonight and north of Holland. * WHERE...South Haven to Manistee. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
907 WHUS73 KGRR 051943 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 343 PM EDT Fri Nov 5 2021 LMZ844-060345- /O.EXB.KGRR.SC.Y.0088.211106T1000Z-211107T0400Z/ St Joseph to South Haven MI- 343 PM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... * WHAT...Southwest winds 15 to 25 knots and waves 2 to 4 feet expected. * WHERE...St Joseph to South Haven MI. * WHEN...From 6 AM Saturday to midnight EDT Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ845>849-060345- /O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 343 PM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds to 30 knots and waves 5 to 10 feet. Highest waves tonight and north of Holland. * WHERE...South Haven to Manistee. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
205 WHUS73 KGRR 060149 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 949 PM EDT Fri Nov 5 2021 LMZ845>849-061000- /O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 949 PM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...South Haven to Manistee. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844-061000- /O.CON.KGRR.SC.Y.0088.211106T1000Z-211107T0400Z/ St Joseph to South Haven MI- 949 PM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots and waves 2 to 4 feet expected. * WHERE...St Joseph to South Haven MI. * WHEN...From 6 AM Saturday to midnight EDT Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
239 WHUS73 KGRR 060832 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 432 AM EDT Sat Nov 6 2021 LMZ845>849-061645- /O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 432 AM EDT Sat Nov 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...South Haven to Manistee. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844-061645- /O.CON.KGRR.SC.Y.0088.211106T1000Z-211107T0400Z/ St Joseph to South Haven MI- 432 AM EDT Sat Nov 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 25 knots and waves 2 to 4 feet expected. * WHERE...St Joseph to South Haven MI. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
386 WHUS73 KGRR 061402 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1002 AM EDT Sat Nov 6 2021 LMZ845>849-062215- /O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1002 AM EDT Sat Nov 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds to 30 knots and waves 5 to 8 feet. * WHERE...South Haven to Manistee. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844-062215- /O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T0400Z/ St Joseph to South Haven MI- 1002 AM EDT Sat Nov 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 20 to 25 knots and waves 4 to 6 feet expected. * WHERE...St Joseph to South Haven MI. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
735 WHUS73 KGRR 061928 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 328 PM EDT Sat Nov 6 2021 LMZ844-070330- /O.EXT.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/ St Joseph to South Haven MI- 328 PM EDT Sat Nov 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds 20 to 25 knots and waves 4 to 6 feet expected. * WHERE...St Joseph to South Haven MI. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ845>849-070330- /O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 328 PM EDT Sat Nov 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds to 30 knots and waves 5 to 8 feet. * WHERE...South Haven to Manistee. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
827 WHUS73 KGRR 070151 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 951 PM EDT Sat Nov 6 2021 LMZ844>849-071200- /O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 951 PM EDT Sat Nov 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots and waves 4 to 6 feet. * WHERE...South Haven to Manistee. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Another round of large waves and gusty winds is expected Sunday evening through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
753 WHUS73 KGRR 070845 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 345 AM EST Sun Nov 7 2021 LMZ844>849-071200- /O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 345 AM EST Sun Nov 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves are in the process of subsiding a bit early this Sunday morning. A Small Craft Advisory runs through 700 AM this morning. Conditions will be marginal through today with 2 to 4 foot waves expected. Another Small Craft Advisory is likely tonight into Monday with another increase in southwest winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
900 WHUS73 KGRR 071200 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 700 AM EST Sun Nov 7 2021 LMZ844>849-071300- /O.EXP.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 700 AM EST Sun Nov 7 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Waves have diminished to 2 to 4 feet. Another small craft advisory will be needed Sunday night into Monday. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 3:32 PM EDT, 14 minutes earlier.
Area forecast discussion, Nov 4, 3:32 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
332 PM EDT Thu Nov 4 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 330 PM EDT Thu Nov 4 2021
-Pleasant stretch of mild and dry weather
-Chance of rain Tuesday; better chance late next week
&&
.DISCUSSION...(This evening through next Thursday)
Issued at 330 PM EDT Thu Nov 4 2021
-Pleasant stretch of mild and dry weather
Moderating temperatures are the main story heading into the
weekend as we say goodbye to the upper trough and cold air that's
been around all week. Strong upper jet of around 130 kts coming
into the Pacific Northwest spreads eastward toward Lake Superior
by Sunday, pushing much milder air toward MI.
On Friday there is a thermal trough at H8 still hanging back over
MI, which may result in a good deal of stratocumulus clouds
sticking around for one more day - at least through midday. High
temps should be about 5 degrees warmer than today, up around 50
degrees.
The stronger push of warmer air from the west begins on Saturday,
although some cloudiness expected as a shortwave passes through
the nrn GrtLks Rgn. It will be rather breezy, with a southwest
wind gusting to 25-30 mph on the wrn/nrn periphery of the
elongated surface ridge stretching from ern TX across the Ohio
Valley to New England.
The warmest days in this pattern look to be Sunday and Monday when
upper ridge builds in and H8 thermal ridge of 10-12C pokes in.
High temps on these days could exceed 60, with partly to mostly
sunny skies.
-Chance of rain Tuesday; better chance late next week
A frontal boundary is shown to lean in from the northwest later
Monday or Tuesday, then eventually stall from lwr MI to TX for
the mid week period. A few showers many accompany the front as it
comes into the area, but the rain chances don't really ramp up
until about Thursday when a deep sfc low takes shape over the
Central Plains rgn. If this system evolves into a 988mb low over
Iowa as indicated by the ECMWF, could see a thunder threat toward
the end of the week, followed by a significant cool down for the
weekend of 11/13.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 124 PM EDT Thu Nov 4 2021
Confidence is high for VFR at all terminals for this TAF package.
Earlier today, high-based (VFR) stratocumulus was prevalent over
the area, but these clouds have eroded considerably, likely in
response to weak subsidence behind departing midlevel shortwave
trof. More recently, sunshine/heating has contributed to growth
of cumulus-topped boundary layer, with convective temps in the
low 40s F. JXN briefly reported MVFR cigs, but expect cloud bases
to continue to lift this afternoon, and all TAFs maintain VFR
cigs.
Overall trend will be for backing surface flow over time as
elongated anticyclone slowly propagates E/S of region. In
response, southwesterly winds will become established by Fri
afternoon.
&&
.MARINE...
Issued at 330 PM EDT Thu Nov 4 2021
A period of stronger southwest flow continues to look likely for
Friday into Saturday night so will issue a Small Craft advisory
starting Friday morning. Winds may even approach gale force for a
time north of Pentwater on Friday night. Will exclude the
southernmost marine zone from the advisory for now but that too
may begin to experience advisory conditions by later Friday night.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 9 AM EDT Friday to 7 AM EST Sunday for
LMZ845>849.
&&
SYNOPSIS...Meade
DISCUSSION...Meade
AVIATION...Kenyon
MARINE...MeadeHazardous weather outlook, Nov 4, 12:55 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1255 PM EDT Thu Nov 4 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050730- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1255 PM EDT Thu Nov 4 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-050730- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1255 PM EDT Thu Nov 4 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds and waves will become hazardous to small water craft by mid morning Friday and that will continue into Saturday before the winds and waves again subside. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.